Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lisa_Singh

It's a long, long road

Recommended Posts

"Don't know what you got till it's gone."

That Cinderella song says it all.

Here I am on the eve of my 29th birthday with a complexion that you might see on someone in high school. Call me deeply young--and anxious right about now. I just never thought my skin would reach this point, but it has.

I escaped my teen years with relatively few pimples only to find myself plagued with adult acne as I neared 25. Basically, it wasn't until then that something strange happened: I broke out all over my forehead and chin and cheeks. When I visited a dermatologist, he took one look at me and said, accutane, and if you don't go on it now, he said, I can guarantee you'll have to use it by the time you're 30.

I did not want to hear accutane, given the potential side effects, like hair loss. So, I moved on, told myself that stress had caused my face to explode, and tried topical medications.

And you know, for a time they worked. I still had discolorations, but eventually those faded, too and by 27, my skin was clear, clear, clear. I looked good. And I just hoped that the acne would stay away.

But a few months ago, it broke out like I'd never seen it break out before. I went to a dermatologist. She said, accutane. Whether right or wrong, the medication still filled me with dread. I'm not ruling it out, but for now, I've now decided to try another option: Lasers.

I had my first treatment over a week ago with the Smoothbeam. When I showed up, I forgot that I needed to put the numbing ointment on my face for 45 minutes before zap time, so my doctor numbed my face instead with injection after injection (truly painful) of, what was it, novocaine. Then he slipped on a cool shade of yellow frames and went to work, zapping the whole of my face.

It was very painful, especially the cheeks because the novocaine did not numb the whole area sufficiently. Basically, it felt like someone shooting needles in my face at warp speed. My legs began to shake. I was on the verge of wrapping my arms around Dr. R and begging for mercy. I kept going, though.

A week later, I would say that my face is about 30 percent less oily. Fewer eruptions have occured in that time and the discolorations which I have are slowly turning from red-pink to brownish-red.

I'm trying to figure out a way to make my next treatment less painful. Next up, in another few weeks, SmoothBeam and V-Beam.

Lisa

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×